Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 9, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Aug 23, 2024, 3:42 AM CDT for Door County, Wisconsin. It took effect at Aug 23, 2024, 4:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2024, 3:42 AM CDT (08:42 UTC)
- In effect from
- Aug 23, 2024, 4:00 PM CDT
- Expired
- Aug 24, 2024, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WHUS43 KGRB 230842 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 342 AM CDT Fri Aug 23 2024 WIZ022-231645- /O.NEW.KGRB.BH.S.0009.240823T2100Z-240824T0600Z/ Door- 342 AM CDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan on the east side of Door County. * WHEN...From late this afternoon through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
3 follow-up statements
224 WHUS43 KGRB 231552 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1052 AM CDT Fri Aug 23 2024 WIZ022-240000- /O.CON.KGRB.BH.S.0009.240823T2100Z-240824T0600Z/ Door- 1052 AM CDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 4 PM CDT this afternoon through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
297 WHUS43 KGRB 232155 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 455 PM CDT Fri Aug 23 2024 WIZ022-240600- /O.CON.KGRB.BH.S.0009.000000T0000Z-240824T0600Z/ Door- 455 PM CDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
990 WHUS43 KGRB 240306 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1006 PM CDT Fri Aug 23 2024 WIZ022-240600- /O.CON.KGRB.BH.S.0009.000000T0000Z-240824T0600Z/ Door- 1006 PM CDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 3:18 AM CDT, 24 minutes earlier. Its key messages:
- There is a chance of thunderstorms across northern WI through Saturday, but severe storms are not expected.
- Temperatures will remain above average through the middle of next week. Monday looks to be the warmest day, with highs in the mid 80s to low 90s. Heat indices in the mid to upper 90s will be possible.
- Next chances for scattered rain/storms arrive Monday afternoon. Monitoring the potential for some stronger storms.
Area forecast discussion, Aug 23, 3:18 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 318 AM CDT Fri Aug 23 2024 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - There is a chance of thunderstorms across northern WI through Saturday, but severe storms are not expected. - Temperatures will remain above average through the middle of next week. Monday looks to be the warmest day, with highs in the mid 80s to low 90s. Heat indices in the mid to upper 90s will be possible. - Next chances for scattered rain/storms arrive Monday afternoon. Monitoring the potential for some stronger storms. && .DISCUSSION... Issued at 317 AM CDT Fri Aug 23 2024 Short Term...Today...Tonight...and Saturday A combination of 825-700 mb WAA, a short-wave trough, LFQ of a 70-80 kt upper jet and weak elevated instability within a 850 mb thermal ridge was producing an area of showers and embedded thunderstorms across north central WI early this morning. Expect this convection to shift east and exit far NE WI toward daybreak. Look for small chances of showers and storms to continue across northern WI through Saturday, as weak short-wave energy brushes through the area, a weak boundary persists, and an instability axis resides. Precise timing and areal coverage will be tough to pinpoint, and despite the current dry forecast farther south, there is potential for a few stray showers. There will be potential for fog late tonight into early Saturday morning, mainly over north central and parts of far NE WI. South to southwest winds will pick up this afternoon, and continue for some lakeshore locations into the evening. A Small Craft Advisory has been issued for Lake Michigan from Sturgeon Bay to Washington Island from 21z/Fri-06z/Sat, and Beach Hazards Statement is in effect for Door County for the same time. Highs will be in the middle 70s to around 80 today, and lower to middle 80s (slightly cooler lakeside) on Saturday. Lows tonight should be in the middle 50s to lower 60s. Long Term...Saturday Night Through Thursday Confidence is increasing in heat being a concern later this weekend and into the beginning of next week as highs surge into the low 90s across central Wisconsin. Heat indices in the mid to upper 90s may be in the realm of possibility as models advertise surface dewpoints in the mid 70s. Next chances for rain/storms will then accompany a cold frontal passage Monday evening into Tuesday morning. Temperatures... Expect summer weather to make a rude comeback through early next week as a heat ridge settles in over the Midwest. Persistent warm and moist southerly flow will result in 850 mb temperatures climbing into the low to mid 20s Celsius. Combined with large-scale subsidence under the ridge, surface temperatures are now expected to reach the low 90s across central Wisconsin Monday afternoon. Given a strong/consistent signal for dewpoints in the low to mid 70s, would venture to say that heat indices approaching 100 degrees would not be out of the question during this time. Consequently, portions of central Wisconsin to the Fox Valley are now under a major risk for heat-related impacts on Monday. As the ridge axis moves over the Great Lakes mid-week, ensemble consensus is still up in the air on whether or not impactful heat will linger into Tuesday. This is largely due to timing differences about how quickly the ridge breaks down as an embedded shortwave propagates across the upper Mississippi Valley. Regardless, expect temperatures to drop down to near normal by the end of next week. Rain/storm chances... Next chances for scattered rain/storms are expected to arrive Monday afternoon and evening as the aforementioned heat and humidity maximize instability ahead of an approaching cold front. Current thinking is that timing of the front will play a role in how strong storms are able to get. Although it is still too soon to pinpoint severe weather potential, CAPEs exceeding 2,000 J/kg combined with appreciable deep layer shear hint at the possibility for some organized storms. Inverted V soundings and steep mid-level lapse rates would indicate wind and hail threats. This being said, SPC has highlighted portions of central to north-central Wisconsin under a Day 5 15% severe weather risk. Will continue to monitor as we get closer to Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CDT Thu Aug 22 2024 An upper level disturbance could produce scattered showers or thunderstorms mostly north of a CWA to MNM line overnight into Friday morning. Otherwise VFR conditions are expected through Friday night with increasing middle and high clouds. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from this afternoon through late tonight for WIZ022. && DISCUSSION.....Kieckbusch/Goodin AVIATION.......Kurimski
Hazardous weather outlook, Aug 23, 3:35 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 335 AM CDT Fri Aug 23 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 335 AM CDT Fri Aug 23 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms will be possible across northern Wisconsin through the period, but severe weather is not expected. Hazardous swimming conditions due to high waves and strong currents are anticipated on eastern Door County beaches late this afternoon and evening. A Beach Hazards Statement is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a small chance of thunderstorms across northern Wisconsin on Saturday. Thunderstorms will be possible Monday afternoon through Tuesday morning. We are monitoring the potential for strong to severe storms, as a very unstable air mass will be in place. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-240845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 335 AM CDT Fri Aug 23 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected on Lake Michigan from Sturgeon Bay to Washington Island late this afternoon and evening, due to gusty south southwest winds and building waves. Isolated thunderstorms are possible at times north of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storms may be possible at times Monday and Tuesday. Any storm may pose a threat to mariners. Kieckbusch/Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:37 AM CDT | Small Craft Advisory | GRB | 21 hr | |
| Aug 23, 7:55 AM CDT | Special Weather Statement | GRB | Vilas | 50 min |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.